Ohio, 2015

Damaging Wind in Ohio, June 8, 2015

June 8, 2015 · NWS IWX · 1 event in 1 county or zone

Storms fired across northwestern Ohio in the late afternoon. Strong upper-level forcing was adequate to overcome the relatively weak shear and instability with isolated reports of severe weather.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS IWX wrote it up.

Storms fired across northwestern Ohio in the late afternoon. Strong upper-level forcing was adequate to overcome the relatively weak shear and instability with isolated reports of severe weather.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before the first event at Jun 8, 1:23 PM EST, 5 hours 12 minutes earlier.

Area forecast discussion, Jun 8, 1:23 PM EST, 5 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
223 PM EDT MON JUN 8 2015

.SYNOPSIS...
ISSUED AT 405 AM EDT SUN JUN 7 2015

RAIN WILL GRADUALLY TAPER OFF BY LATER THIS MORNING.
HOWEVER...THERE IS ANOTHER CHANCE FOR SHOWERS AND THUNDERSTORMS
LATE THIS AFTERNOON AND EVENING. COVERAGE AND RAINFALL AMOUNTS
WILL NOT BE AS HIGH AS YESTERDAY. SEVERE WEATHER THREAT IS ALSO
MUCH LOWER...THOUGH SOME GUSTY WINDS AND SMALL HAIL CANT BE RULED
OUT IN STRONGER STORMS. DRY CONDITIONS WILL RETURN BY EARLY
TUESDAY MORNING. HIGHS TODAY AND TOMORROW WILL BE IN THE UPPER 70S
TO LOWER 80S WITH LOWS TONIGHT IN THE UPPER 50S TO AROUND 60.

&&

.SHORT TERM...(THIS EVENING THROUGH TUESDAY)
ISSUED AT 220 PM EDT MON JUN 8 2015

WATER VAPOR IMAGERY DEPICTING UPPER TROF AXIS MOVING INTO THE
GREAT LAKES REGION THIS AFTERNOON. CLEARING SKIES AHEAD OF THIS
FEATURE HAS ALLOWED FOR AIRMASS DESTABILIZATION WITH CAPES
2500-3000J/KG OVER NORTHERN ILLINOIS AND EASTERN IOWA. SCT SH/TSRA
WILL DEVELOP IN THIS UNSTABLE AIR AND MOVE INTO THE AREA LATE THIS
AFTERNOON/EARLY EVENING...BUT IN A WEAKLY SHEARED ENVIRONMENT
LACKING IN LARGE SCALE FORCING EXPECT CONVECTION TO STRUGGLE IN
BOTH STRENGTH AND AREAL COVERAGE...WITH BRIEF GUSTY WINDS AND
SMALL HAIL POSSIBLE FROM PULSE-TYPE STORMS. TROF AXIS SHIFTS EAST
OF THE AREA LATER THIS EVENING AND COMBINED WITH LOSS OF DIURNAL
HEATING WILL BRING A QUICK END TO PRECIP FROM WEST TO EAST
TONIGHT. DRY WEATHER FOR THE REMAINDER OF THE SHORT TERM PERIOD AS
WEAK SURFACE RIDGING BUILDS INTO THE REGION ON TUESDAY. SEASONABLE
TEMPS AND LESS HUMID AS WELL WITH U50S FOR LOWS TONIGHT AND U70S
TO AROUND 80 FOR HIGHS TUESDAY.

&&

.LONG TERM...(TUESDAY NIGHT THROUGH MONDAY)
ISSUED AT 220 PM EDT MON JUN 8 2015

TUE NIGHT WILL CONT DRY UNTIL A 5H SHORTWAVE TROF PUSHES ACROSS THE
NRN GTLKS REGION. AN ATTENDANT SFC FRONTAL BOUNDARY WILL DROP ACROSS
THE GTLKS AND LAY OUT ACROSS THE ERN GTLKS SWWD THROUGH NRN IN INTO
CENTRAL IL. WITH DEEP MOIST IN PLACE...EXPECT SHRA/TSRA TO RETURN BY
WED AFTN AND INSTABILITY PARAMETERS SUGGESTING THE POTENTIAL FOR
MARGINAL SEVERE. WITH THE AFOREMENTIONED FRONTAL BOUNDARY MEANDERING
N-S THROUGH FRI...EXPECT AN UNSETTLED WEATHER PATTERN WITH DAILY
CHANCES FOR MAINLY AFTN TSRA. UPPER RIDGING TEMPORARILY SHIFTS EAST
ACROSS THE GTLKS SAT BRINGING A BRIEF RESPITE FROM PRECIPITATION.
ADDITIONAL SHORTWAVE ENERGY WILL MOVE ACROSS SOUTHERN CANADA
SUPPRESSING THE UPPER RIDGING BY SUN. THIS WILL BRING A SFC FRONT
TOWARD THE FCST AREA LATER SUN INTO SUN NIGHT BEFORE BECOMING
DIFFUSE ON MON. WILL MAINTAIN CHC POPS SUN INTO MON. TEMPS WILL RUN
ABOVE NORMAL UNTIL SAT WHEN THE SFC FRONT PUSHES THROUGH THE AREA. A
RETURN TO NORMAL TEMPS FOR THIS TIME OF YEAR IS EXPECTED SUN/MON.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z TUESDAY AFTERNOON)
ISSUED AT 115 PM EDT MON JUN 8 2015

KIWX RADAR INDICATING LINE OF SHOWERS FROM EARLIER THIS MORNING HAS
NOW EXITED THE AREA AND VIS SAT SHOWING CLEARING SKIES RAPIDLY
EXPANDING FROM THE NW INTO THE AREA. AIRMASS IS DESTABILIZING TO THE
WEST WHICH WILL PROMOTE THE REDEVELOPMENT OF CONVECTION LATER THIS
AFTERNOON/EVENING BUT IN A WEAKLY SHEARED ENVIRONMENT LACKING IN
LARGE SCALE FORCING LEAVES QUESTIONS AS TO EXTEND OF COVERAGE...WILL
KEEP MENTION LIMITED TO VICINITY FOR NOW AND CONTINUE TO MONITOR.
UPPER TROUGH AXIS THEN SHIFTS EAST OF THE AREA AND WILL LEAD TO VFR
CONDITIONS FOR THE REMAINDER OF THE TAF CYCLE.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&

SYNOPSIS...AGD
SHORT TERM...JAL
LONG TERM...FRAZIER
AVIATION...JAL

VISIT US AT WWW.WEATHER.GOV/IWX (ALL LOWER CASE)

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSNORTHERNINDIANA
WWW.TWITTER.COM/NWSIWX
WWW.YOUTUBE.COM/NWSNORTHERNINDIANA
Hazardous weather outlook, Jun 8, 10:21 AM EST, 8 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1121 AM EDT MON JUN 8 2015

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-091530-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-
CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-
HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
1121 AM EDT MON JUN 8 2015 /1021 AM CDT MON JUN 8 2015/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING. WHILE SEVERE
STORMS ARE NOT ANTICIPATED...A FEW STORMS COULD CONTAIN SMALL HAIL
AND GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY AFTERNOON INTO
FRIDAY. A FEW STORMS COULD APPROACH SEVERE LIMITS WEDNESDAY
AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THIS AFTERNOON OR TONIGHT.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-091530-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1121 AM EDT MON JUN 8 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING. WHILE SEVERE
STORMS ARE NOT ANTICIPATED...A FEW STORMS COULD CONTAIN SMALL HAIL
AND GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY AFTERNOON INTO
FRIDAY. A FEW STORMS COULD APPROACH SEVERE LIMITS WEDNESDAY
AFTERNOON.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE

In the hours before

Local storm report, Jun 8, 5:52 PM EST, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
652 PM EDT MON JUN 8 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0620 PM     HAIL             1 SE SAN PIERRE         41.19N 86.88W
06/08/2015  M1.50 INCH       STARKE             IN   PUBLIC

&&

MCD
Local storm report, Jun 8, 6:10 PM EST, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
710 PM EDT MON JUN 8 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 PM     HAIL             2 SW NORTH JUDSON       41.20N 86.80W
06/08/2015  E0.88 INCH       STARKE             IN   TRAINED SPOTTER

&&

MCD
Special weather statement, Jun 8, 6:21 PM EST, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
721 PM EDT MON JUN 8 2015

INZ008-016>018-022>025-082345-
ALLEN IN-CASS IN-HUNTINGTON IN-KOSCIUSKO IN-MIAMI IN-NOBLE IN-WABASH
IN-WHITLEY IN-
721 PM EDT MON JUN 8 2015

...STRONG THUNDERSTORMS MOVING TOWARD EXTREME NORTHWESTERN GRANT...
EASTERN CASS...MIAMI...NORTHERN HUNTINGTON...WABASH...WHITLEY...
NORTHWESTERN ALLEN...SOUTHEASTERN KOSCIUSKO AND SOUTHERN NOBLE
COUNTIES...

AT 719 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM TRI-LAKES TO NORTH
MANCHESTER TO 6 MILES WEST OF WALTON...MOVING EAST AT 30 MPH.

PEA SIZE HAIL...WINDS GREATER THAN 40 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...
  PERU AND COLUMBIA CITY...
  GRISSOM AFB...
  WABASH...
  CHURUBUSCO...
  BUNKER HILL...
  HUNTERTOWN...

THIS INCLUDES INTERSTATE 469 BETWEEN MILE MARKERS 26 AND 30.

THIS INCLUDES INTERSTATE 69 IN INDIANA BETWEEN MILE MARKERS 298 AND
320.

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

LAT...LON 4062 8638 4070 8638 4070 8643 4100 8600
      4100 8595 4104 8595 4135 8548 4120 8493
      4086 8545 4062 8591
TIME...MOT...LOC 2321Z 292DEG 27KT 4127 8543 4098 8586
          4065 8634
Special weather statement, Jun 8, 6:23 PM EST, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
723 PM EDT MON JUN 8 2015

MIZ081-OHZ001-002-004-005-015-090015-
DEFIANCE OH-FULTON OH-HENRY OH-HILLSDALE MI-PAULDING OH-WILLIAMS OH-
723 PM EDT MON JUN 8 2015

...STRONG THUNDERSTORMS MOVING TOWARD FULTON...EASTERN WILLIAMS...
DEFIANCE...NORTHERN PAULDING...HENRY AND SOUTHEASTERN HILLSDALE
COUNTIES...

AT 721 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTHWEST OF
FAYETTE TO STRYKER TO 17 MILES SOUTHWEST OF BRYAN...MOVING EAST AT 30
MPH.

ONE HALF INCH DIAMETER HAIL...WINDS GREATER THAN 40 MPH...FREQUENT
CLOUD TO GROUND LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH
THESE STORMS.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...
  ARCHBOLD...
  WAUSEON...
  DEFIANCE...
  NAPOLEON...
  SWANTON...
  DELTA AND LIBERTY CENTER...

THIS INCLUDES INTERSTATE 80 90 IN OHIO BETWEEN MILE MARKERS 14 AND
48.

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

LAT...LON 4116 8397 4124 8477 4145 8458 4185 8449
      4184 8436 4171 8436 4172 8426 4171 8414
      4172 8414 4171 8397 4172 8397 4171 8388
      4117 8388
TIME...MOT...LOC 2323Z 271DEG 27KT 4175 8436 4144 8436
          4125 8466

JLA
Special weather statement, Jun 8, 6:26 PM EST, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
726 PM EDT MON JUN 8 2015

INZ012-013-090000-
PULASKI IN-STARKE IN-
626 PM CDT MON JUN 8 2015

...STRONG THUNDERSTORMS MOVING TOWARD PULASKI AND SOUTHWESTERN STARKE
COUNTIES...

AT 624 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES NORTHWEST OF MEDARYVILLE...OR 9 MILES
EAST OF DE MOTTE...MOVING EAST AT 30 MPH.

UP TO DIME SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THIS STORM.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
  MEDARYVILLE...
  NORTH JUDSON...
  SAN PIERRE...
  CLARKS...
  DENHAM...
  RIPLEY AND BEARDSTOWN...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

LAT...LON 4122 8693 4124 8693 4120 8656 4098 8663
      4104 8694 4122 8694
TIME...MOT...LOC 2325Z 283DEG 26KT 4116 8702
Local storm report, Jun 8, 6:27 PM EST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
727 PM EDT MON JUN 8 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 PM     TSTM WND DMG     BREMEN                  41.44N 86.15W
06/08/2015                   MARSHALL           IN   911 CALL CENTER

            REPORTS OF TREE DOWN ON A POWER LINE ON THE
            300 BLOCK OF SOUTH WITLOCK.

&&

MCD

The radar

The Northern Indiana radar (KIWX), 134 km away, was scanning. The volume nearest the first event began at 23:33 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Henry

When
June 8, 6:35 PM EST to 6:36 PM EST
Where
Henry County, 2.59 mi SW of Napoleon Henry Co Ar
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
41.340, -84.100

Emergency management officials reported a tree was blown down onto power lines.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2015Every state in 2015This day in weather historyWarnings in Ohio, June 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 590691.